Washington, 2007

Wildfire in Washington, July 13 to 15, 2007

July 13 to 15, 2007 · NWS OTX · 1 event in 1 county or zone

The Tolo Fire, centered 13 miles northwest of Stehekin, was a lightning caused fire that burned 293 acres. The containment date of the fire is estimated to be July 15th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Tolo Fire, centered 13 miles northwest of Stehekin, was a lightning caused fire that burned 293 acres. The containment date of the fire is estimated to be July 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 13, 11:12 AM PST, 48 minutes earlier.

Area forecast discussion, Jul 13, 11:12 AM PST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1212 PM PDT FRI JUL 13 2007

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL BRING SOME OF THE HOTTEST WEATHER
THIS YEAR TO THE INLAND NORTHWEST. THE HOTTEST DAY OF THE WEEK
WILL LIKELY BE TODAY...WITH TRIPLE DIGIT HEAT EXPECTED FOR MOST
LOWLAND ELEVATIONS. A DISTURBANCE PASSING UP THE WEST SIDE OF THE
RIDGE WILL ALLOW FOR COOLING AFTER TODAY AND SOME THUNDERSTORMS
BEGINNING THIS MORNING AND LASTING INTO SATURDAY.

&&

.DISCUSSION...
QUICK FORECAST UPDATE TO MAKE SOME ADJUSTMENTS TO PRECIP COVERAGE
OVER THE WESTERN CWA...ACROSS THE MOSES LAKE/UPPER COLUMBIA BASIN
AREA. SOME REDUCTIONS IN TEMPS MADE FOR THIS AFTERNOON TOO...
WHERE THIS PRECIP AND CLOUD COVER IS MORE PERSISTENT.
CONTINUING TO MONITOR PORTIONS OF CENTRAL AND EASTERN WASHINGTON
FOR INCREASING THUNDERSTORMS DEVELOPMENT THROUGH THIS AFTERNOON...
WITH THE RISK FOR SOME GUSTY WINDS IN STORMS AND PERHAPS SOME
SMALL HAIL.

&&

.AVIATION...PRIMARILY VFR CONDITIONS THROUGH 18Z SATURDAY.
INCREASINGLY UNSTABLE AND MOIST AIR MASS WILL SUPPORT SCATTERED
THUNDERSTORM DEVELOPMENT WEST OF A LINE FROM KOMK TO KMWH...AND
EAST OF THIS LINE AFTER 22Z...AFFECTING EASTERN TAF SITES THROUGH
06-08Z. STORMS WILL BE HIGH BASED AND LIKELY PRODUCE GUSTY AND
ERRATIC WINDS IN THE VICINITY OF THUNDERSTORMS. GUSTY WINDS MAY
ALSO PRODUCE SOME BLOWING DUST AND LCL MVFR VIS THIS EVENING...
ACROSS THE EAST TAF SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE       102  68 100  66  92  60 /  20  30  20  20  20   0
COEUR DALENE 102  65 102  62  92  55 /  20  30  30  20  20   0
PULLMAN       101  61  97  60  90  52 /  20  30  20  20  20   0
LEWISTON      106  68 104  70  98  64 /  20  30  20  20  20  10
COLVILLE      107  59 103  61  95  55 /  40  30  30  20  20   0
SANDPOINT     100  60  99  59  91  53 /  20  30  30  20  20   0
KELLOGG       103  64 104  61  92  57 /  20  30  30  20  20  20
MOSES LAKE    101  71 102  66  95  60 /  40  30  20  20  10   0
WENATCHEE     101  71  99  69  92  66 /  40  30  20  20  10   0
OMAK          102  70 101  67  95  60 /  40  30  20  20  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR NORTHERN AND
     CENTRAL IDAHO PANHANDLE (ZONE 101).

WA...RED FLAG WARNING UNTIL 6 PM PDT THIS AFTERNOON FOR EAST
     WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)...EAST
     WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)...EAST
     WASHINGTON NORTH CASCADES (ZONE 685)...EAST WASHINGTON
     OKANOGAN HIGHLANDS (ZONE 687)...EAST WASHINGTON
     OKANOGAN/METHOW VALLEYS (ZONE 684)...EAST WASHINGTON SOUTH
     CENTRAL CASCADE MOUNTAINS (ZONE 680)...EAST WASHINGTON
     SOUTH CENTRAL CASCADE VALLEYS (ZONE 676).

     RED FLAG WARNING UNTIL 1 AM PDT SATURDAY FOR EAST WASHINGTON
     NORTHERN COLUMBIA BASIN (ZONE 673).

     RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR EAST WASHINGTON
     NORTHEAST (ZONE 686).

&&
Hazardous weather outlook, Jul 12, 1:52 PM PST, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
252 PM PDT THU JUL 12 2007

IDZ001>004-026-027-WAZ031>038-041>044-131530-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
252 PM PDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR WATCHES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT
     SATURDAY FOR NORTH IDAHO PANHANDLE...COEUR D ALENE
     AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
     MOUNTAINS...WASHINGTON PALOUSE...UPPER COLUMBIA
     BASIN...SPOKANE AREA...NORTHEAST MOUNTAINS
   RED FLAG WARNING IN EFFECT FROM 6 AM TO 6 PM PDT FRIDAY FOR
     OKANOGAN HIGHLANDS...WENATCHEE AREA...EAST SLOPES NORTH
     CASCADES...OKANOGAN VALLEY
   RED FLAG WARNING IN EFFECT FROM 6 PM FRIDAY TO 2 AM PDT
     SATURDAY FOR LEWISTON AREA...LEWIS AND SOUTHERN NEZ PERCE
     COUNTIES
   FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
     FRIDAY NIGHT FOR NORTHEAST BLUE MOUNTAINS...LOWER GARFIELD
     AND ASOTIN COUNTIES...MOSES LAKE AREA
   RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM PDT FRIDAY FOR
     MOSES LAKE AREA...WATERVILLE PLATEAU

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

TEMPERATURES ARE EXPECTED TO MEET OR EXCEED 100 DEGREES AT MANY
LOCATION ACROSS THE INLAND NORTHWEST TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AND SATURDAY WILL BE VERY HOT OVER THE INLAND NORTHWEST.
AFTERNOON TEMPERATURES WILL REACH OR EXCEED 100 DEGREES IN MOST OF
THE LOWER ELEVATIONS IN CENTRAL AND EASTERN WASHINGTON... AS WELL
AS IN THE VALLEYS OF THE IDAHO PANHANDLE.

THERE IS A THREAT FOR THUNDERSTORMS ON FRIDAY ALONG THE EAST SLOPES
OF THE CASCADES. THE POTENTIAL FOR THUNDERSTORMS WILL SPREAD INTO
EASTERN WASHINGTON AS WELL AS THE IDAHO PANHANDLE FRIDAY NIGHT INTO
SATURDAY...AND COULD LINGER INTO SUNDAY. THE COMBINATION OF LIGHTNING
AND DRY FUELS WILL BE MONITORED CLOSELY AS A POTENTIAL FIRE CONCERN.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, East Slopes Northern Cascades

When
July 13, 12:00 PM PST to July 15, 11:59 PM PST
Where
East Slopes Northern Cascades forecast zone
Reported by
Other Federal Agency

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48682.